Alert archive / Kansas / Tornado Warnings in 2013

Tornado Warning 5, NWS Goodland, KS

April 8, 2013Cheyenne County, Rawlins County, Kansas

NWS Goodland, KS issued this tornado warning at Apr 8, 2013, 9:10 PM CDT for Cheyenne County, Rawlins County, Kansas. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2013, 9:10 PM CDT (02:10 UTC)
Expired
Apr 8, 2013, 10:00 PM CDT
In force
50 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.5 in

Counties Cheyenne County, KS, Rawlins County, KS

The radar

The Goodland radar (KGLD), 71 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 9:45 PM CDTTORNADO8 Sse Max, KSTRACTORS TURNED OVER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 3:16 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2013-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1694 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2013-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1694 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

123 
WFUS53 KGLD 090210
TORGLD
KSC023-153-090300-
/O.NEW.KGLD.TO.W.0005.130409T0210Z-130409T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
910 PM CDT MON APR 8 2013

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN CHEYENNE COUNTY IN NORTHWEST KANSAS...
  NORTHWESTERN RAWLINS COUNTY IN NORTHWEST KANSAS...

* UNTIL 1000 PM CDT

* AT 906 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 7 MILES SOUTH OF BENKELMAN...AND MOVING EAST AT
  20 MPH.

  HAZARD...DEVELOPING TORNADO AND PING PONG BALL SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
           SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
           OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
           EXTENSIVE TREE DAMAGE IS LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN CHEYENNE AND NORTHWESTERN
  RAWLINS COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 4000 10121 3981 10127 3988 10152 4000 10155
      4001 10143
TIME...MOT...LOC 0211Z 280DEG 18KT 3995 10150

TORNADO...RADAR INDICATED
HAIL...1.50IN

$$

THEDE
4 follow-up statements
324 
WWUS53 KGLD 090220
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
820 PM MDT MON APR 8 2013

KSC023-153-090300-
/O.CON.KGLD.TO.W.0005.000000T0000Z-130409T0300Z/
RAWLINS KS-CHEYENNE KS-
920 PM CDT MON APR 8 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN CHEYENNE AND
NORTHWESTERN RAWLINS COUNTIES UNTIL 1000 PM CDT...

AT 915 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 8 MILES SOUTHEAST OF BENKELMAN...AND MOVING EAST AT 20
MPH.

HAZARD...DEVELOPING TORNADO AND GOLF BALL SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
         SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
         OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
         EXTENSIVE TREE DAMAGE IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHEASTERN CHEYENNE AND
  NORTHWESTERN RAWLINS COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 4000 10121 3981 10127 3988 10152 4000 10155
      4001 10143
TIME...MOT...LOC 0220Z 280DEG 18KT 3994 10144

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

THEDE
329 
WWUS53 KGLD 090228
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
928 PM CDT MON APR 8 2013

KSC023-153-090300-
/O.CON.KGLD.TO.W.0005.000000T0000Z-130409T0300Z/
RAWLINS KS-CHEYENNE KS-
928 PM CDT MON APR 8 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN CHEYENNE AND
NORTHWESTERN RAWLINS COUNTIES UNTIL 1000 PM CDT...

AT 923 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 7 MILES SOUTHEAST OF BENKELMAN...AND MOVING NORTHEAST AT
10 MPH.

HAZARD...DEVELOPING TORNADO AND GOLF BALL SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
         SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
         OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
         EXTENSIVE TREE DAMAGE IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHEASTERN CHEYENNE AND EXTREME
  NORTHWESTERN RAWLINS COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
GOODLAND.

&&

LAT...LON 4000 10121 3981 10127 3988 10152 4000 10155
      4001 10143
TIME...MOT...LOC 0228Z 238DEG 10KT 3998 10145

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

THEDE
865 
WWUS53 KGLD 090247
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
847 PM MDT MON APR 8 2013

KSC023-090257-
/O.CAN.KGLD.TO.W.0005.000000T0000Z-130409T0300Z/
CHEYENNE KS-
947 PM CDT MON APR 8 2013

...THE TORNADO WARNING FOR NORTHEASTERN CHEYENNE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3992 10141 4000 10141 4000 10121 3993 10123
TIME...MOT...LOC 0247Z 258DEG 16KT 3997 10127

$$

KSC153-090300-
/O.CON.KGLD.TO.W.0005.000000T0000Z-130409T0300Z/
RAWLINS KS-
947 PM CDT MON APR 8 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN RAWLINS
COUNTY UNTIL 1000 PM CDT...

AT 945 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 11 MILES SOUTHEAST OF MAX...AND MOVING EAST AT 20 MPH.

HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
         SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
         OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
         EXTENSIVE TREE DAMAGE IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHWESTERN RAWLINS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
GOODLAND.

&&

LAT...LON 3992 10141 4000 10141 4000 10121 3993 10123
TIME...MOT...LOC 0247Z 258DEG 16KT 3997 10127

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

THEDE
886 
WWUS53 KGLD 090255
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
855 PM MDT MON APR 8 2013

KSC153-090305-
/O.EXP.KGLD.TO.W.0005.000000T0000Z-130409T0300Z/
RAWLINS KS-
955 PM CDT MON APR 8 2013

...THE TORNADO WARNING FOR NORTHWESTERN RAWLINS COUNTY WILL EXPIRE AT
900 PM MDT/1000 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

LAT...LON 3992 10141 4000 10141 4000 10121 3993 10123
TIME...MOT...LOC 0255Z 258DEG 16KT 3998 10122

$$

THEDE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Apr 8, 8:11 PM CDT, 59 minutes earlier.

Area forecast discussion, Apr 8, 8:11 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
711 PM MDT MON APR 8 2013

.UPDATE...
ISSUED AT 701 PM MDT MON APR 8 2013

BASED ON LATEST STORM MOVEMENT/DEVELOPMENT HAVE ADDED RAWLINS AND
HITCHCOCK TO SVR THUNDERSTORM WATCH.

ADDI TONALLY HAVE ADJUSTED THE PRECIP. CHANCES FOR THE AREA THROUGH
THE MID EVENING TO ACCOUNT FOR THE STABLE ENVIRONMENT OVER THE
SOUTHEAST QUADRANT OF THE AREA. THERE IS SMALL CHANCE A LONE STORM
FROM THE SOUTHWEST COULD OVERCOME THE STABLE ENVIRONMENT...SO KEPT
SLIGHT CHANCES GOING FOR THE EVENING. ALONG THE NE/KS LINE LATEST
MODEL RUNS LOOK MORE UNSTABLE AS LIFT FROM AN UPPER LEVEL SHORT
WAVE TROUGH MOVES OVER THAT AREA AHEAD OF THE FRONT DURING THE MID
EVENING. THIS MAY ALLOW THE SEVERE THREAT TO CONTINUE INTO THE
LATE EVENING. THE LIMITING FACTOR WILL BE THE LOWER AMOUNT OF CAPE
TO WORK WITH AS THE ENVIRONMENT COOLS.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 257 PM MDT MON APR 8 2013

AN UPPER LOW WILL MOVE INTO SOUTHEAST UTAH TONIGHT AND THE 4-CORNERS
REGION TUESDAY. BY TUESDAY NIGHT THE UPPER LOW WILL BE OVER THE
SOUTHEAST CORNER OF WYOMING AND INTO THE NEBRASKA PANHANDLE
WEDNESDAY. THE LOW WILL MOVE INTO NORTHWEST KANSAS WEDNESDAY NIGHT
AND INTO THE MISSOURI RIVER VALLEY THURSDAY. SURFACE LOW PRESSURE
WILL BE OVER SOUTHEAST COLORADO TONIGHT WITH A COLD FRONT ENTERING
NORTHEAST COLORADO. THIS FRONT WILL MOVE INTO NORTHWEST KANSAS EARLY
TUESDAY MORNING. BY AFTERNOON, THE FRONT WILL MOVE INTO CENTRAL
KANSAS. HIGH PRESSURE WILL BUILD INTO THE CENTRAL PLAINS TUESDAY
NIGHT AND CONTINUE OVER THE REGION THROUGH THURSDAY.

FOR THIS EVENING EXPECT SEVERE THUNDERSTORMS THIS EVENING ACROSS THE
AREA. CURRENT RADAR DETECTING STORMS OVER EASTERN COLORADO. STORMS
WILL MOVE NORTHEAST PRODUCING LARGE HAIL AND DAMAGING WIND.
SHORTWAVE SHOULD MOVE THROUGH QUICKLY AND CONVECTIVE INHIBITION SETS
IN BY 03Z WITH SEVERE THREAT ENDING. SHOWERS WILL CONTINUE
ESPECIALLY OVER THE NORTHWEST ZONES. A COLD FRONT WILL MOVE INTO THE
NORTHWEST AROUND MIDNIGHT WITH PRECIPITATION CHANGING OVER TO SNOW
RATHER QUICKLY. FORECAST SOUNDINGS ARE INDICATING THAT MID AND UPPER
LEVELS WILL BE DRY FROM LATE TONIGHT THROUGH ABOUT NOON TUESDAY.
THIS WILL BE FAVORABLE FOR LIGHT FREEZING DRIZZLE. IN FACT, THERE
MAY BE MORE LIGHT FREEZING DRIZZLE THAN ANYTHING ELSE UNTIL TUESDAY
AFTERNOON WHEN THE SOUNDING SATURATES WITH ICE.  SNOW WILL MOVE
THROUGH THE FA IN EARNEST TUESDAY AFTERNOON. SNOW CHANCES WILL
DECREASE SOME FROM SOUTH TO NORTH TUESDAY EVENING AS THE UPPER LOW
SHIFTS INTO SOUTHEAST WYOMING. SNOW WILL CONTINUE TO TAPER OFF AND
FINALLY END DURING THE DAY WEDNESDAY. TOTAL SNOWFALL FOR THE EVENT
WILL RANGE FROM 4-7 INCHES IN THE NORTHWEST CORNER OF YUMA COUNTY
COLORADO WITH 1-3 INCHES WEST OF A LINE FROM TRENTON NEBRASKA TO
CHEYENNE WELLS COLORADO. AMOUNTS EAST OF THAT LINE WILL RANGE UP TO
AN INCH. BECAUSE OF THE HIGH AMOUNTS IN YUMA COUNTY AND STRONG WIND
WILL ISSUE A WINTER STORM WARNING FOR THAT COUNTY. AMOUNTS UP TO 3
INCHES AND WIND WILL FAVOR A WINTER WEATHER ADVISORY OVER DUNDY
COUNTY NEBRASKA AND CHEYENNE COUNTY KANSAS. STRONG WIND WITH THE
FRONT WILL NECESSITATE A WIND ADVISORY FOR ALL OTHER ZONES FOR
TUESDAY. SEE DETAILS BELOW.

WEDNESDAY NIGHT AND THURSDAY SHOULD BE DRY. THE GFS/NAM BOTH
INDICATED SOME LIGHT QPF FOR THE WEDNESDAY NIGHT PERIOD BUT LEFT
THAT OUT FOR NOW SINCE THE MAIN SYSTEM SHOULD BE EAST OF THE FA.
SUBSIDENCE WILL BE IN PLACE THURSDAY.

MAX TEMPERATURES WILL RANGE FROM THE UPPER 20S TO MID 40S TUESDAY.
HIGH TEMPERATURES THURSDAY WILL BE IN THE LOWER 30S MODERATING TO
THE MID 40S THURSDAY. LOW TEMPERATURES WILL RANGE FROM THE TEENS TO
THE LOWER 20S.

.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
ISSUED AT 257 PM MDT MON APR 8 2013

NORTHWEST FLOW WILL BRING SOME WEAK DISTURBANCES THROUGH DURING THIS
PART OF THE FORECAST. THE FIRST WAVE COMES THROUGH FRIDAY NIGHT AND
THE SECOND SUNDAY NIGHT/MONDAY. MOISTURE IS MARGINAL AND DYNAMICS
ARE WEAK FOR FRIDAY NIGHT.  THE SYSTEM THAT COMES THROUGH SUNDAY
NIGHT/MONDAY LOOKS MORE FAVORABLE BUT SINCE IT IS SEVERAL DAYS OUT
WILL HOLD TO SLIGHT CHANCE POPS. SLIGHT CHANCE POPS SHOULD WORK FOR
THE FRIDAY NIGHT SYSTEM AS WELL.

MIN TEMPERATURES THURSDAY NIGHT WILL BE IN THE MID 20S. A WARMING
TREND WILL MODERATE LOWS FROM THE LOWER 30S FRIDAY NIGHT TO THE
UPPER 30S MONDAY NIGHT. HIGH TEMPERATURES FRIDAY WILL BE IN THE
LOWER 50S WARMING TO THE 60S SATURDAY AND CONTINUING IN THE 60S
THROUGH MONDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 507 PM MDT MON APR 8 2013

COMPLICATED WEATHER SITUATION UNDERWAY AS FRONT DRAPED ACROSS THE
AREA JUST TO THE SOUTH OF GLD. GIVEN RECENT TRENDS...SEEMS
UNLIKELY A THUNDERSTORM WILL IMPACT THIS TERMINAL...BUT AS FORCING
INCREASES OVERNIGHT EXPECT BETTER POTENTIAL AT MCK.
OTHERWISE...STRONG COLD FRONT WILL SWEEP ACROSS AREA BTWN 07 AND
10Z DROPPING TEMPS SIG AND BRINGING IFR/LOW MVFR CEILING. GIVEN
THE EXPECTED TEMP PROFILES...WILL BE A DRIZZLE/FREEZING DRIZZLE
THREAT FOR THE MORNING HOURS BEFORE LOW LEVELS COOL BELOW -10C
RESULTING IN LIGHT SNOW FORMATION. WINDS WILL BE STRONG BOTH AHEAD
AND BEHIND FRONT WITH GUSTS IN EXCESS OF 39 KTS POSSIBLE.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WINTER WEATHER ADVISORY FROM 1 AM TUESDAY TO 7 AM CDT WEDNESDAY
     FOR KSZ001.

     WIND ADVISORY FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 7 PM MDT
     /8 PM CDT/ TUESDAY FOR KSZ002>004-013>016-027>029-041-042.

CO...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 7 PM MDT TUESDAY FOR
     COZ091-092.

     WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 AM MDT WEDNESDAY
     FOR COZ090.

NE...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM MDT
     WEDNESDAY FOR NEZ079.

     WIND ADVISORY FROM 1 AM TO 8 PM CDT TUESDAY FOR NEZ080-081.

&&

UPDATE...JTL
SHORT TERM...FS/JTL
LONG TERM...FS
AVIATION...JRM
Hazardous weather outlook, Apr 8, 4:05 PM CDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
305 PM MDT MON APR 8 2013

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091700-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
305 PM MDT MON APR 8 2013 /405 PM CDT MON APR 8 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL ARE LIKELY
THIS AFTERNOON THROUGH EARLY THIS EVENING. A FEW OF THESE STORMS
MAY PRODUCE TORNADOES MAINLY SOUTH OF HIGHWAY 24 IN NORTHWEST
KANSAS DURING THE LATE AFTERNOON THROUGH EARLY EVENING. SEVERE
OUTFLOW WINDS WILL BE A POSSIBILITY WITH ANY STORMS THAT DEVELOP.

MUCH COLDER AIR WILL MOVE INTO THE AREA LATE TONIGHT BEHIND A COLD
FRONT CAUSING RAIN TO CHANGE TO SNOW.  IN ADDITION THERE WILL BE
PATCHY FREEZING DRIZZLE LATE TONIGHT FOR LOCATIONS WEST OF HIGHWAY
27.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY PATCHY FREEZING DRIZZLE WILL CONTINUE DURING THE MORNING FOR
LOCATIONS WEST OF A LEOTI TO OBERLIN AND MCCOOK LINE. DURING THE
AFTERNOON THE PRECIPITATION WILL CHANGE TO ALL SNOW...WITH ANY
LINGERING ACTIVITY TAPERING OFF FROM THE WEST TO THE EAST WEDNESDAY
MORNING.

TUESDAY NORTHERLY WINDS WILL GUST AROUND 40 MPH...WHICH WILL CREATE
AREAS OF BLOWING SNOW DURING THE AFTERNOON AND MAY REDUCE
VISIBILITIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON INTO EARLY
EVENING. PLEASE DIRECT ANY STORM REPORTS TO THE WEATHER OFFICE IN GOODLAND.

JTL

In the hours before

Local storm report, Apr 8, 8:02 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
702 PM MDT MON APR 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     HAIL             10 W ST. FRANCIS        39.76N 101.99W
04/08/2013  M1.50 INCH       CHEYENNE           KS   STORM CHASER

            RELAYED VIA SPOTTER NETWORK

&&

JRM
Local storm report, Apr 8, 8:13 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
713 PM MDT MON APR 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     HAIL             5 NE CLARKVILLE         40.42N 102.55W
04/08/2013  M1.25 INCH       YUMA               CO   STORM CHASER

            RELAYED VIA SPOTTER NETWORK

&&

JRM
Local storm report, Apr 8, 8:15 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
715 PM MDT MON APR 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     HAIL             10 W ST. FRANCIS        39.76N 101.98W
04/08/2013  M2.00 INCH       CHEYENNE           KS   STORM CHASER

            RELAYED VIA SPOTTER NETWORK

&&

JRM
Local storm report, Apr 8, 8:21 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
721 PM MDT MON APR 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     HAIL             12 N WHEELER            39.93N 101.71W
04/08/2013  E0.88 INCH       CHEYENNE           KS   TRAINED SPOTTER

&&

LUNDQUIST
Special weather statement, Apr 8, 8:31 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
731 PM MDT MON APR 8 2013

KSZ001-NEZ079-080-090200-
CHEYENNE-DUNDY-HITCHCOCK-
831 PM CDT MON APR 8 2013

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN NORTHWEST KANSAS...DUNDY
COUNTY IN SOUTHWEST NEBRASKA AND HITCHCOCK COUNTY IN SOUTHWEST
NEBRASKA...

AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BENKELMAN...MOVING NORTHEAST AT 35 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 4000 10134 4000 10141 3996 10142 3986 10157
      4000 10156 4001 10190 4035 10132 4035 10079
TIME...MOT...LOC 0132Z 230DEG 32KT 4002 10149

THEDE
Local storm report, Apr 8, 9:09 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
809 PM MDT MON APR 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 PM     HAIL             BENKELMAN               40.05N 101.54W
04/08/2013  E1.00 INCH       DUNDY              NE   TRAINED SPOTTER

&&

LUNDQUIST

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 7:47 PM CDTSevere Thunderstorm WarningGLDCheyenne58 min
Apr 8, 8:58 PM CDTSevere Thunderstorm WarningGLDCheyenne32 min
Apr 8, 9:30 PM CDTSevere Thunderstorm WarningGLDCheyenne60 min
Apr 8, 11:51 PM CDTTornado WarningGLDCheyenne24 min
Apr 8, 11:53 PM CDTSevere Thunderstorm WarningGLDCheyenne67 min

Nearby

Tornado Warnings in Kansas, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.